Couldn't find what you looking for?

TRY OUR SEARCH!

I was on tramadol for 2 years for plantar fasciatits. I recently decided to stop because the pain went away. I took about 200 mg per day. I have some loratabs from getting a tooth pulled. Can I start taking those in low doses and taper off? I've been through tramadol wd before and it's hell!! Is hydrocodone wd any easier?? Please help!!

Loading...

thats what i would do. i have taken both and always put on something else so i never really had to withdraw,but maybe a few days or so i go to a pain managment doc.  but  i have read that for some reason tramadal withdraw is really really bad,i would just figure out how many loratab you have and make a plan to wein down and off!

Reply

Loading...

First as with any pain med you should slowly reduce your Tramadol dose as you switch. Tramadol is not supposed to be just stopped suddenly, that is unless your pain doc wants you switch from one med right to the other. It can be dangerous to stop any narcotic synthetic or not that way.  Tramadol should not be discontinued abruptly. It can trigger terrible withdrawal symptoms for some people. The FDA has not provided physicians with clear guidelines on how to help patients phase off such drugs. We frequently see recommendations like "gradual withdrawal," but no one bothers to provide clear instructions about what that really means.

Hydrocodone withdrawal is way worse than Tramadol withdrawal. At least for me it was. Many doctors give their patients Tramadol to help them wean off Hydrocodone, not the other way around. I'm not saying it can't be done though. You would first have to become as dependent on the Hydrocodone as you are from the Tramadol. If your only going to be taking the Hydrocodone everyday for a few weeks (for less than a month) with (no Tramadol at all) or just not taking it everyday unless you physically feel real bad you should not go thru any Hydrocodone withdrawal. That's to say you don't already have a high tolerance to Hydrocodone. Everyone's system is going to be a bit different. I withdrew from both meds years ago. This was just my experience that the Hydrocodone withdrawal was worse for me. I did slowly wean my self down off one and then slowly replace as few doses as possible with the other. I withdrew off each drug by itself. I didn't use one to replace the other.

Years ago I was taking so much Tramadol that I started having severe seizures because back then I needed to take about 10 Tramadol's at a time and then take those 10 pills up to 5 times times a day. I think I was taking about 50 Tramadol pills a day. I remember when I was first prescribed Ultram/Tramadol, the doctor and pharmacist both told me that Tramadol did not cause physical dependence. Ha !! What a crock that turned out to be!!

 

Your pain doc will tell you how he wants you to go about it I'm sure. If not ask him.

Years ago when I tried telling my doctor I was dependent on Tramadol he just laughed at me. He said there was no such thing as dependence or addiction to Tramadol. That was years ago..... way before these doctors and pharmacist's now know what's really going on with the drug.

Good Luck !

Reply

Loading...


Thanks for your reply. I was tapering my tramadol dose for the last 2 weeks but I ran out and haven't had any tramadol since Tuesday (2 days ago). Even that was only one. The highest dosage I ever took was 5 but I had tapered down to 3. I took one and a half of the hydrocodone (separately) yesterday and it seemed to take the edge off. I know tramadol can cause seizures and as luck would have it I have some anti-seizure medicine that I was prescribed for headaches. Hopefully that won't be an issue since my dose wasn't very high.

I actually called my doctor for help weening off tramadol and they basically laughed at me too. They told me to go to the ER.
Hopefully I won't have to take one (loratab) today.
Thanks again for your reply.
Reply

Loading...

ready2benormal,

 I hope everything's going good for you and your not too sick from wd. Take care.

Keli

Reply

Loading...

Hi Kelli,
Thanks for checking on me. It's been a week since the w/d ended and I feel good. The bad thing is I still don't sleep much and I still have quite a bit of pain in my feet. But I'm determined. My shipment of tramadol came this week and I sent it back return to sender. I wonder when I'll be able to get a full nights sleep??
Reply

Loading...

After about 2 weeks I could sleep again. Hope this helps
Reply

Loading...

Ive been on Tramadol for 4 years. 100 mg inthe morning and 50 mg in the early evening. I have been with out Tramadol for 8 whole days and my withdrawal is hell!!!! I can't sleep. I can't be still, pun prick needle feeling everywhere, cold, sweats, emotional, shakes, nausea, diahreaha, and I had a pure panic attack today. I couldn't slow my breathing or the tears that flowed.A complete feeling of helplessness washed over me. I am lucky enough to have a great support system but they can't possibly know what I am going through. I have used Tramadol for back & chest pain due to a work related injury. I went cold turkey because I knew if I tried to taper that I wouldn't do it right, the temptation to continue on as usual would be too strong. I have been taking Loratab for the past few days, half of a 7.5 mg pill in the early evening, this helps with the jitters and allows for just a few hours sleep, but once it wears off I feel like hell all over again. I don't know if it's worth it (taking the loratab, and I have a limited amount) but I am going to count my pills, break them in hlaf and taper off of them to see if I can cope better with the withdrawals. As a teenager I did every drug imaginable and never have I endured anything like this! I don't recommend that anyone take this medecine unless you want to be dependant on it for life or are strong enough to handle the withdrawals. I don't wish this on my worst enemy. Shivering, pin prick goose bumps from head to toe right now. i have read on different sites that going cold turkey with give you more severe withdrawals but symptoms go away faster vs tapering off, which gives you less withdrawal symptoms but longer time coming off of them. I've heard that coming off of it can cause seizures, lets just hope that doesn'thappen. I have reaad the Thomas Recipe, I bought Unisom (otc) to help with sleep, meletonin didn't help at all (40 mg a night!) and I actually slept (fitfully) for a few hours before waking up unable to sleep drenched ina cold sweat. B6 will help with energy and the  nervous system. A cousin of mine is 3 months sober from heroin and said that taking benedryl every 4 hours helped him cope with withdrawals and seretonin (zoloft) is supposed to be good with mental health. I hate replacing one drug for another, they are all just crutches but this is so damn hard I feel like if I don't do something to help with the withdrawal symptoms that I'll lose it and go crazy. My stupid doctor told me that Tramadol was harder to get addicted to, boy was that a lie! And coming off of this wasn't exactly a choice for me, she just decided not to refill my pills anymore. (I still owe $ for a visit with no insurance, I'm paying on it a little at a time but I thought that was really shitty of her to do & I really do think that is the reason she won't refill) I will not be going back to her and the next doctor I go to, I will tell them that I refuse Tramadol, don't even write me a perscription! I'm sorry this is so long but ranting is helping me with the shakes believe it or not!

Walking a little everyday is supposed to help you feel better too but I find just walking from one of the house to the other is tiring. I walked to the mailbox today and felt like I'd just ran a 30 mile marathon. I rode with my husband to the auto parts store and on the way back home is when I had my panick attack. I've read that all of these symptoms are normal, this is not any kind of normal I;ve ever dealt with! I do want to feel normal again but I'm starting to dount that I am going to make it through without calling my doctor and short of threatening her within an inch of her life for a refill and taper down schedule, but I've been 8 days without it, surely there is alight at teh end of my tunnel and surely I am closing in on it......right? bee

Reply

Loading...